What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 12:17 PM EST, 36 minutes earlier.
Area forecast discussion, Jun 7, 12:17 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
117 PM EDT Fri Jun 7 2024
...New SHORT TERM, AVIATION, MARINE...
.SHORT TERM...
(Rest of today through Saturday)
Issued at 1221 PM EDT Fri Jun 7 2024
Key Messages:
- Hot and humid conditions continue today and throughout the
weekend, with peak heat indices in the 105 to 112 range.
- Scattered thunderstorms each afternoon through the weekend,
with some strong storms possible.
South Florida will remain in a fairly stagnant pattern through
Saturday under the base of a mid-level trough that stretches up
across the Eastern US. South-southwest flow in the low levels
will continue to pump a hot and humid airmass into the region,
with high temperatures in the low to mid 90s, and heat indices in
the 105-112 range for most areas. This has prompted Heat
Advisories along the East Coast metro counties for today.
Saturday has the potential to be a few degrees warmer than today,
so another round of Heat Advisories or even Excessive Heat
Warnings may be required across nearly all of South Florida. The
only potential relief for residents would be when scattered
afternoon/evening showers and thunderstorms temporarily move
through and cool things down. With relatively cool mid-level temps
around -8C and MLCAPE around 2000 J/kg each afternoon, a few
strong to even storms cannot be ruled out, especially along the
sea breeze. Most storms will be garden-variety, capable of
producing gusty winds, small hail, frequent lightning, and heavy
downpours.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 315 AM EDT Fri Jun 7 2024
To open the weekend, the mid-level trough will begin to depart
the area with its attendant surface boundary approaching northern
Florida before stalling out. This will keep a south-southwesterly
wind regime in place across the area. Sea breezes will be the
primary driver for ascent and thunderstorm development through the
weekend, although with enhanced southerly flow, temperatures
aloft will begin to warm to the -4 to -6 degree range, so this
should limit stronger storm potential. PoPs will be around 50-60%
for most locations this weekend and convection should trend more
towards the east coast compared to the west coast under light
west-southwest flow. High temperatures could reach the mid to
upper 90s each day, with areas in the interior potentially topping
out in the triple digits. Heat indices will climb into the mid
100s for most areas under southwest flow, and thus there is an
increasing potential for Heat Advisories or even an Excessive Heat
Warning issuance for portions of the area.
For early to the middle of next week, guidance starts to vary more
drastically. Overall, most guidance is hinting at the potential
for a disturbance to form in the Caribbean or GOM which would have
the potential to impact the region at some point next week. Local
weather across South Florida will depend heavily on the exact
track and development of this disturbance. Overall, there is no
real consensus yet regarding potential impacts for the area. For
now, keeping POPs capped at 70% for each afternoon through the
middle of next week, although these may need to be nudged upward
(or even downward) as guidance comes into better agreement
regarding the disturbance. At the very least, a disturbance in the
general vicinity (anywhere from the western Gulf waters near the
TX/LA border or over the Atlantic waters) would only reinforce the
southerly flow in place, so rain chances will likely remain
higher next week regardless as enhanced moisture filters in across
the area from the south. Stay tuned for more through the week
regarding any potentially impactful weather concerns.
&&
.AVIATION...
(18Z TAFS)
Issued at 1221 PM EDT Fri Jun 7 2024
Showers and thunderstorms may bring brief periods of MVFR/IFR
conditions through this evening, especially for the Atlantic
sites. TEMPOs may be required. WSW winds at the Atlantic sites
will veer to the S/SE around 10kt after the sea breeze moves
inland this afternoon, then light and variable later in the
evening. APF will keep a westerly flow through the afternoon.
Another round of showers and thunderstorms is expected Saturday
afternoon.
&&
.MARINE...
Issued at 1221 PM EDT Fri Jun 7 2024
Generally benign boating conditions should prevail across the
coastal waters through the weekend and likely into early next
week, with winds in the 5-10kt range. Only exception will be in
the vicinity of any thunderstorm that forms, which will bring
brief periods of rough seas and gusty winds. Seas are expected at
2 feet or less across all local waters for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 91 79 91 / 20 60 30 60
West Kendall 76 93 75 93 / 20 50 30 60
Opa-Locka 78 93 78 93 / 20 60 30 60
Homestead 76 91 78 91 / 20 50 30 60
Fort Lauderdale 79 91 78 91 / 20 50 30 60
N Ft Lauderdale 78 92 78 92 / 20 50 30 50
Pembroke Pines 79 94 79 95 / 20 60 30 50
West Palm Beach 76 94 76 93 / 20 50 20 50
Boca Raton 77 93 78 93 / 20 50 30 50
Naples 79 92 80 93 / 20 30 30 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ067-068-071>074-
168-172>174.
AM...None.
GM...None.
&&
SHORT TERM...Culver
LONG TERM....99
AVIATION...CulverHazardous weather outlook, Jun 7, 9:09 AM EST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1009 AM EDT Fri Jun 7 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
081415-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1009 AM EDT Fri Jun 7 2024
...Peak Heat Indices In The Triple Digits Across South Florida...
...Scattered Thunderstorms Possible...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Excessive Heat: Peak indices of 104 to 108 degrees are likely
for most of South Florida today while a few areas could approach
110 degrees. A Heat Advisory is in effect today from 10AM through
6PM for the entire East Coast metro (Palm Beach, Broward, and Miami-
Dade Counties).
Thunderstorms: Scattered thunderstorms will develop in the afternoon
hours into the early evening. Storms may contain periods of heavy
rain, gusty winds, small hail, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Showers and thunderstorms will continue to be possible each day,
with the greatest coverage expected each afternoon over the
interior.
Temperatures will remain hot through the weekend and into next week
with peak heat indices ranging from 105 to 112 each day across South
Florida. Additional heat advisories or possibly excessive heat
warnings may be necessary.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Jun 7, 9:37 AM EST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1037 AM EDT Fri Jun 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Landspout 7 SSE Ortona 26.71N 81.25W
06/06/2024 Hendry FL Emergency Mngr
Corrects time and location of previous
landspout report from 7 SSW Moore Haven.
Hendry County Emergency Management confirmed
reports of a brief landspout south of State
Road 80 near Lexington Parkway. Fire Rescue
personnel who observed the landspout stated
that it traveled over citrus/sugar fields.
This occurred as a severe thunderstorm was
just to the west of this feature. No
additional damage has been reported at this
time. Broadcast Media also reported photo
and video of the landspout.
&&
LCSpecial weather statement, Jun 7, 11:53 AM EST, 1 hour before
Special Weather Statement
National Weather Service Miami FL
1253 PM EDT Fri Jun 7 2024
FLZ073-074-173-071730-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1253 PM EDT Fri Jun 7 2024
...A strong thunderstorm will impact portions of central Miami-Dade
County through 130 PM EDT...
At 1252 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Princeton, or over Black Point, moving
east at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Coral Gables, Black Point, The Redland, Kendall,
Pinecrest, Homestead Base, Naranja, Richmond West, Richmond Heights,
Country Walk, Kendale Lakes, Leisure City, Palmetto Bay, Cutler Bay,
Zoo Miami, Goulds, The Hammocks, West Perrine, and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2564 8028 2563 8028 2563 8030 2561 8031
2559 8031 2557 8030 2554 8032 2553 8033
2551 8033 2550 8034 2549 8034 2546 8038
2546 8046 2553 8061 2573 8060 2574 8045
2566 8027
TIME...MOT...LOC 1652Z 276DEG 9KT 2553 8037
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Jun 7, 12:07 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
107 PM EDT Fri Jun 7 2024
FLZ070-071730-
Inland Collier County FL-
107 PM EDT Fri Jun 7 2024
...A strong thunderstorm will impact portions of central Collier
County through 130 PM EDT...
At 106 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Golden Gate Estates, moving east at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Golden Gate Estates, Intersection I-75 And Everglades Blvd, and
Picayune Strand State Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2606 8159 2612 8162 2624 8158 2624 8136
2608 8141
TIME...MOT...LOC 1706Z 261DEG 11KT 2614 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Jun 7, 12:30 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
130 PM EDT Fri Jun 7 2024
FLZ073-074-173-174-071800-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
130 PM EDT Fri Jun 7 2024
...A strong thunderstorm will impact portions of central Miami-Dade
County through 200 PM EDT...
At 129 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over The Redlands. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Homestead Base, Naranja, Princeton, Richmond West, Leisure City,
Cutler Bay, Zoo Miami, Goulds, West Perrine, Country Walk, Palmetto
Bay, Inlikita, South Miami Heights, and Palmetto Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2546 8039 2544 8049 2549 8062 2563 8057
2563 8045 2561 8031 2558 8031
TIME...MOT...LOC 1729Z 008DEG 4KT 2552 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Jun 7, 12:37 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Fri Jun 7 2024
FLZ074-173-071815-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
137 PM EDT Fri Jun 7 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 215 PM EDT...
At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami Springs, or over Hialeah. This storm
was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Miami Gardens, North Miami, Doral, Miami Lakes,
Hialeah Gardens, Opa-Locka, Miami Springs, Miami Shores, El Portal,
Medley, Gladeview, Westview, Palm Springs North, Pennsuco, West
Little River, Liberty City, Miami International Airport, and Golden
Glades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2578 8022 2580 8040 2595 8038 2592 8018
TIME...MOT...LOC 1737Z 191DEG 2KT 2584 8031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, Jun 7, 12:53 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
153 PM EDT Fri Jun 7 2024
FLZ072-074-172-173-071830-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
153 PM EDT Fri Jun 7 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 230 PM EDT...
At 153 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Opa-Locka, or over Miami Gardens, moving
north at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie,
Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura,
Dania Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka,
West Park, Miami Springs, Miami Shores, and El Portal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2602 8012 2602 8013 2601 8012 2601 8013
2600 8012 2581 8019 2584 8035 2608 8031
2605 8014 2604 8012 2604 8011
TIME...MOT...LOC 1753Z 195DEG 16KT 2592 8027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GR